I had a juviderm injection in both cheeks about a week ago and i had these fluid like bags above my lateral cheeks from the day after. I am adding my pre and post treatment photos so you can tell me what to do because I am so upset. Is it water retention or lymphatic?
Fluid Like Bags from Juvederm Injection? (Photo)
Doctor Answers (4)
Fluid bags in cheeks from Juvederm?
The photo you provided is a good example of what can happen when Juvederm is placed incorrectly. In your case It appears too high on the bony malar rim. If the swelling continues I would recommend having it removed with Vitrase. If you have it redone it would look better to be placed in the nasal Jugal groove and mid face.
It could be both
As mentioned, Juvederm can have hydrophilic [water attracting] properties. However, depending on where the product was placed, the lymphatics may also be compromised. I would wait a couple more weeks to see if the edema resolves. If not, it would be best to remove product with hyaluronidase.
Web reference: http://seattleface.com/html/dr_amadi.php
Lower eyelid filler requires expertise and correct choice of filler
The space between the bottom of the lower eyelid and the top of the cheek can look like a trough, hence we call it the "tear trough" area. It's a great place for filler and it can be significantly improved. The choice of filler and the technique of placement does matter.
Hyaluronic acid fillers--Juvéderm, Restylane and Belotero--work in part by holding onto water, and the one that does this the most is Juvéderm. I don't like Juvéderm in the lower lid area because of its water-attracting property. It can create a boggy "bag" that descends and is trapped in the upper outer cheek.
The other problem is obstruction of the lymph fluid that can occur depending on where the product is placed. Careful placement is essential and experience with placing filler is important in this area.
Better options for the lower lid area are Restylane and the newest product, Belotero, which I'm very please with. The good news is that poor results with a hyaluronic acid filler are fixable by dissolving it with hyaluronic acid and starting over with an experienced physician injector who understands all the nuances of filler selection and placement.
You might also like...
Eyelid Bags due to Fillers
You have lymphedema due to the filler blocking your lymphatic channels. If you want a quick resolution, hyaluronidase will dissolve the Juvederm.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.